Add like
Add dislike
Add to saved papers

Intracranial mycotic aneurysm rupture following cupping therapy.

BACKGROUND: Cupping therapy is an alternative treatment that uses a small glass cup to suck the skin with a needle and has been used to manage skin problems and pain. However, serious complications have been reported. Herein, we describe a case of intracranial mycotic aneurysm rupture after cupping therapy.

CASE DESCRIPTION: A 25-year-old male patient presented with a headache and fever after cupping therapy for atopic dermatitis. He was diagnosed with infective endocarditis, and antibiotic therapy was initiated. After that, he suddenly lost consciousness, and head imaging revealed a cerebral hemorrhage due to a ruptured intracranial mycotic aneurysm. He underwent craniotomy, which was successful, and he was transferred to a rehabilitation center with a modified Rankin scale score of 2 at three months post-stroke.

CONCLUSION: This case serves as a reminder of life-threatening infectious complication risks after cupping therapy. A patient who has a compromised skin barrier may experience serious adverse effects, especially when cupping is performed without implementing suitable infection prevention measures.

Full text links

We have located links that may give you full text access.
Can't access the paper?
Try logging in through your university/institutional subscription. For a smoother one-click institutional access experience, please use our mobile app.

Related Resources

For the best experience, use the Read mobile app

Mobile app image

Get seemless 1-tap access through your institution/university

For the best experience, use the Read mobile app

All material on this website is protected by copyright, Copyright © 1994-2024 by WebMD LLC.
This website also contains material copyrighted by 3rd parties.

By using this service, you agree to our terms of use and privacy policy.

Your Privacy Choices Toggle icon

You can now claim free CME credits for this literature searchClaim now

Get seemless 1-tap access through your institution/university

For the best experience, use the Read mobile app